Affordable Access

Publisher Website

The Theory of Model Dimensions applied to a computer solution of a syllogism

Authors
Journal
International Journal of Man-Machine Studies
0020-7373
Publisher
Elsevier
Publication Date
Volume
18
Issue
6
Identifiers
DOI: 10.1016/s0020-7373(83)80033-9
Disciplines
  • Logic
  • Mathematics

Abstract

In this article we elaborate a working (computerized) implementation of a simplified version of the “Theory of Model Dimensions”, which is exemplified in operation through a syllogism solution. The peculiarities of the program embodying this implementation are two: first it uses the very limited operations of the theory instead of conventional logic, or set theory: second, it produces an answer in passable English without having English, key words, etc. programmed in, but as a result only of the manipulations made according to the operations of theory on the initial input statements. Finally, an extension of the program, to solve the solutions of all of Carroll’s syllogisms, is proposed, and a note is made concerning the generality of the program.

There are no comments yet on this publication. Be the first to share your thoughts.